I required a second blood transfusion on wednesday because basically my counts were near nothing, meaning almost dead again.? To give everyone the short history, hopefully not to bore you, I have Crohn’s disease, which mainly is a problem where my digestive system is poor.? So I have been going to this doctor (Gastroenterologist) and for a few years he seemed to be helping.? But recently, a few months ago, he thought it was necessary to give me a drug that I have learned is usually only reserved for Leukemia patients!? And this lovely drug , the side effects, it kills all of your red and white blood cells and poisons your bone marrow!? I guess I am an idiot for not doing needed research myself.? But I trusted this dickwad doctor, something I have learned for the future is unwise.? Doctors are now pretty low on my list of trustworthy individuals.? Most really are just out for a profit, and to quote a friend, are sheisters!? So here is a short email excerpt I sent him:
Mercaptopurine causes myelosuppression, suppressing the production of white blood cells and red blood cells. It may be toxic to bone marrow. Weekly blood counts are recommended for patients on mercaptopurine. The patient should stop taking the medication at least temporarily if there is an unexplained, abnormally large drop in white blood cell count, or any other blood count.
The above paragraph states to me pretty clearly that Doctor should not have waited 30 days to test my blood even if 6MP was a drug that might have been appropriate to my condition.? He should have tested it 7 days after beginning the drug, given he was sure I should take it, which again, I disagree with now seeing what the drug actually is and the contraindications.? He claims this was within the Standard of Care for Crohn?s Disease.? However I disagree given the low severity I was experiencing at the time.
Have a look at the wikipedia entry on this poisonous drug:? Mercaptopurine